69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

joint pain with anastrozole

18 REPLIES 18
Jax0609
Member

Re: joint pain with anastrozole

Hi, like you I was put on the Accord brand and for the first three months I was ok, minimal side affects. When I collected my next prescription it was not the same brand, not Teva, not sure what it was! I experienced a lot more joint pain, mood swings which were horrible, I felt I wasn’t the same person anymore! Anyway, I persevered but didn’t feel I right. Now picked up my next prescription, back to Accord, it will be interesting to see if there is any difference.  My feeling is that these side affects are due to a build up in our system of this drug, and think maybe the brand hasn’t got much to do with it? 

maryehuts
Member

Re: Bone implant joint pain and anastrozole

I have been taking Anastrozole for over a year.  Two years early I had a hip replacement.  It was brilliant until Anastrozole.  Now it aches and I have gradually developed lower back pain.  Very depressing.  At least three and a half more years to go before I can stop taking it.

Mozzar
Member

Re: Bone implant joint pain and anastrozole

I've been taking Anastrozole for about 3 months. I have a complete right knee replacement (which is loose and not operable) and a left hip replacement. Over the past 3-4 weeks there's been a definite increase in knee pain,  from something I could cope with to a level which is becoming limiting. Tramadol isn't much use. I've also started feeling twinges in my hip which has been ok up till now. Anybody else with implants been affected in this way and did you find anything that helped? I'm 65 and have managed to remain fairly active until very recently. 

cajunsurvivor
Member

Re: joint pain with anastrozole

Yes and Yes!  I have been on anastrozole for 1 year 3 months.  Never had knee pain or problems.  I am a runner too.  I was doing a half marathon each year.  NOW, I have knee pain and have had 2 scope surgeries (one on each knee). menicus tears on both.  Short term memory problems as well. 

Matty2
Member

Re: joint pain with anastrozole

HI have taken Anastrozole (Accord) for 3 months, the pharmacy gave me the othr brand (Teva) so I thought I would see  if there is a difference in side effects.

With Accord I was getting very hot. hot flushes and some long bone ache but it was tolerable. Now with Teva already I have found extreme joint ache (so I can't get comfortable) but less hot, more warm flushes.

I will wait for a couple more weeks but feel I can tolerate the flushes more than the bone ache at the moment.

Either way I will not stop taking it - do not want to risk a return of the beast and the loss of my other boob

 

Berylx

Donnaandfamily
Member

Re: joint pain with anastrozole

Hi Ladies

I thought I would share what has worked for me regarding joint and bone pain.from taking anastrazole and herceptin

I have been taking high Strength Glucosamine & Chondroitin Complex Caplets (from Holland and Barrett) along with vitamin D (which apparently   a lot of ladies with breast cancer are low in); they have worked wonders for me.... I didn't want to keep taking prescribed meds.... aware of impact on my kidneys...hence researched other natural products recommended by oncology consultants

 

I didn't work over night ..took a few weeks to take effect..... but this is all I take now

Regards

Donna xx

CAS45
Member

Re: joint pain with anastrozole

Hi,

 

I am 61 and have been on Aastrozole since January 2014,with the side effect of minor joint pain, I have stayed on the Accord brand as it seems to suit me.   I did have a spell last June when my blood pressure and Cholesterol went high, this was checked out by my GP.  She is happy that I am not at too high a risk of a stroke and do not need to take any further meds.  I do hate taking any medication.  I have been advised after a Dexa scan in September last year that I am Osteopenic and take Calcichew D3- Forte. I did not need any chemo or radiation treatment after the mastectomy.

 

In December I started having pain in my rib area, which is still troubling me.    I had a check at the hospital last week, a sore spot was found on my rib.  I was sent for an xray - which has showed nothing abnormal.  Good news I thought, but now being sent for a Isotope Scan.  Now worried.

 

Has anyone had the same pain in bones, not joints, and what was the outcome?   Trying not to worry as they are checking the symptom out for me.

 

Carol

 

Hugs to all xxxx

bee13
Member

Re: joint pain with anastrozole

Evening all. Pat, that's interesting about different brands and well worth investigating. Thanks for that! Ellies, it's always a worry regarding secondary. I have had awful pain in my collarbone since my mastectomy. My GP sent me for an xray to rule out secondary. I'm happy to say, all was fine. I now have meloxicam to help with the joint pain. I can't say I've notice a huge difference yet. For me, it really does help speaking to you good ladies on this site. It keeps me sane. Thinking of you, one and all. Onwards and upwards!!!
Matty2
Member

Re: joint pain with anastrozole

That's useful to know Trisha

Have been on Anastrozole since November. Benn told I can take Evening Primrose Oil  to counteract the flushes etc. used to have it when I went through 'rea' menopause,

I had a bone density scan today

My joints are iffy anyway but oh boy the long bones in my legs and arms do so ache the last 3 weeks or so.

I agree with you Ellies about our old lives being whisked away by a phrase!

beryl

 

Trisha_51
Member

Re: joint pain with anastrozole

Afternoon ladies, I've been on Anastrozole for 2 years now and have found that different brands give me different side effects. With Accord I have horrendous hot flushes but little joint pain, with Teva few hot flushes but awful joint pain and stiffness especially first thing in a morning. My local pharmacist said to specify a particular brand when ordering a repeat prescription if I found one which suited me. Best wishes to you all Pat x
ellies
Member

Re: joint pain with anastrozole

Hi bee, I have been taking anastrozole since June and have had a lot of hip pain which goes into my buttock ,it keeps me awake at nights,it got so bad i saw the oncologist about it as i thought it was the cancer gone into my hip . She reassured me that it didn't sound like anything sinister ,but i cannot get the thought out of my mind.I Think i shall have to get used to limping like an old lady(well i suppose i am an old lady at 65!)but i walk every day and keep myself fit so it comes as hard to feel like this.I really hate having to take this but it is a necessary evil ,I feel so sorry for all of us having had our old lives taken away with the dreadful words "it's not good news i'm afraid".Thinking of you .Ellies

Atat
Member

Re: joint pain with anastrozole

Yes, indeed, but I've been told I'll be on Anastrozole for 10 years!! Oh well, providing it does the job!!
bee13
Member

Re: joint pain with anastrozole

Sorry to hear that Atat. What we go through! I thought once I had my mastectomy that would be it. How naive! I know I still have the expander to be removed and the implant fitted. Then nipple reconstruction. But I didn't know I would suffer so much from the side effects of the Anastrozole and so soon after taking them. My hair has really thinned too. I have realised everyone has their own journey with breast cancer and everyone's story is different! We will get through this! Onwards and upwards! X
Atat
Member

Re: joint pain with anastrozole

I've been on Anastrozole sine July. Some of my aches and pains seem to be helped by Chondromocin and Chondroitin ? Spelling. Now have tendinitis of wrist tendons esp thumb extensor tendon.
Atat
bee13
Member

Re: joint pain with anastrozole

I know exactly how you feel pollyanna. Sucks doesn't it? It wouldn't hurt speaking to the nurse. I know what you mean when you say you feel awful. I am so tired a lot of the time. I hate it when people say, "well you look alright"!
I will be glad when I have this expander removed and the proper implant is fitted. Another step forward! I wish you well Pollyanna x
pollyanna57
Member

Re: joint pain with anastrozole

Hi me too !! Been on Anastrazole for over 12 months and feel awful !! Joint pains along with depression and working full time !! I've hit a brick wall running!! I'm just having a few days off to try and get myself back on track. Should I talk to the breast nurse?
bee13
Member

Re: joint pain with anastrozole

Thanks Sam, I think I will give them a call x
Sam_BCC
Member

Re: joint pain with anastrozole

Hi bee13

 

It sounds like you're having a pretty tough time at the moment.  Whilst you are waiting for the other users to reply do give the BCC helpline a call on 0808 800 6000.  Here you can share your feelings and concerns with a member of staff who will offer you a listening ear as well as emotional support and practical information.  Lines are open weekdays 9 to 5pm and Saturday 10 to 2pm,

 

Best wishes Sam, BCC Facilitator  

bee13
Member

joint pain with anastrozole

OMG! I don't know how I got through a whole day at work today, with the pain in my knees. I could have cried. I've only been on the Anastrozole for 2 1/2 months.My hair has thinned and I feel tearful. My bone density scan showed I have osteopenia, so now on adca-d3 too. Sorry! Think I just wanted a there! There!